How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rebecca Your Own Question
Rebecca
Rebecca, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 13316
Experience:  More than 30 years of companion animal practice.
11877925
Type Your Dog Veterinary Question Here...
Rebecca is online now
A new question is answered every 9 seconds

Have mistakenly been giving Boston terrier 2 half gr tablets

Customer Question

Have mistakenly been giving Boston terrier 2 half gr tablets twice daily for week instead of one for seizures. Restless and a little wobbly.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Dan replied 1 year ago.
Hello!
Thank you for your question, I'm Dr. Dan and I'll try to help you.
Thank you for your question can you tell me which seizure medication you are referring to.
Dr. Dan
Customer: replied 1 year ago.
Sorry phenobarbital.
Expert:  Rebecca replied 1 year ago.
Hello,
I am sorry to hear what happened to Daisy. It appears Dr. Dan had to leave the conversation. I am a veterinarian and will do my best to help.
Phenobarbital has a long "half life". This means it will take awhile, probably days, to wash out the effects of the overdose, even if you stop it completely.
How long has she been taking phenobarb? Is still eating and drinking? If not, she needs to see her veterinarian.
I would not stop it completely, you should not withdraw it suddenly. I would skip the next dose she is due for, and tomorrow start a half dose (1/2 of a half grain pill) twice daily for about 3 days. If she seems OK, go back to her regular dose.
Giving her supplements for her liver like SAMe and milk thistle will help protect her liver from damage from the phenobarb. I like a product called Denamarin that contains both.
Let me know how she is doing and what else I can answer.
Rebecca

Related Dog Veterinary Questions